Drug interactions between magnesium sulfate and Procardia
Interactions between your drugs
NIFEdipine magnesium sulfate
Applies to: Procardia (nifedipine) and magnesium sulfate
Using magnesium sulfate together with NIFEdipine may occasionally cause low blood pressure and temporary muscle paralysis. Let your doctor know if you experience dizziness, lightheadedness, fainting, rapid heartbeat, muscle weakness, poor reflexes, and difficulty moving or breathing. You may need a dose adjustment or more frequent monitoring to safely use both medications. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: Procardia (nifedipine)
You should avoid or limit the consumption of grapefruit and grapefruit juice if you are receiving treatment with NIFEdipine. Grapefruit juice can significantly increase the blood levels and effects of medications like NIFEdipine. You may be more likely to experience side effects such as headache, low blood pressure, irregular heartbeat, swelling, and fluid retention. Talk to your doctor or pharmacist if you have any questions or concerns. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Therapeutic duplication warnings
No warnings were found for your selected drugs.
Therapeutic duplication warnings are only returned when drugs within the same group exceed the recommended therapeutic duplication maximum.
Drug Interaction Classification
|Highly clinically significant. Avoid combinations; the risk of the interaction outweighs the benefit.|
|Moderately clinically significant. Usually avoid combinations; use it only under special circumstances.|
|Minimally clinically significant. Minimize risk; assess risk and consider an alternative drug, take steps to circumvent the interaction risk and/or institute a monitoring plan.|
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.